# SDR 2006FA0001188

- Difficulty date: December 2, 2006
- Submitted: December 8, 2006
- Operation: General aviation
- Aircraft: N557J
- Make and model: Socata TB9
- Aircraft serial: 1326
- Aircraft time: 8,255 hours
- Engine: Cont C125*
- System (JASC): 5530 · Vertical Stabilizer
- Part: Rivet
- Condition: Loose
- Location: Vertical Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE PRE-FLIGHT INSPECTION FOR A LOCAL TRAINING FLIGHT, THE BLIND RIVETS LOCATED HALFWAY UP VERTICAL FIN WERE FOUND TO BE MAKING ALUMINUM OXIDE (DIRT TRAILS) ON BOTH SIDES OF THE VERTICAL FIN.  THIS CONDITION IS INDICATIVE OF A POTENTIALLY LOOSE RIVET OR CRACKED INNER RIB.  MFG SB 10-083 REQUIRES THIS TYPE OF RIVET (CHERRY-MAX) AT THIS LOCATION.  SUSPECT OTHER AIRCRAFT HAVE SAME ISSUE.
